Page 1 of 2 12 LastLast
Results 1 to 15 of 20
  1. #1
    Registered User Florida07's Avatar
    Join Date
    Sep 2007
    Posts
    16
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Does Metformin decrease your appetite?

    I've been on Metformin for a few days now and so far it's been okay. I feel nausea now and then and tired but the biggest thing I've notice is that I'm not hungry! I still eat all my meals but I get full pretty quickly and then afterwards I feel full for good few hours. Normally I snack throughout the day and I'm always up to eating but not anymore. Is this normal on met? Can Met decrease your appetite or make you feel full? I look at food now and I kinda of feel nausea so I just assume that I'm still full.

  2. #2
    Registered User La Blanca's Avatar
    Join Date
    Jan 2007
    Posts
    1,952
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    That absolutely happened to me when I started Met. I've always loved cooking and eating, but after I worked my way up to about 1000mg of Met (my eventual dosage was 2000mg), I didn't want to even look at food. I felt full, not hungry or nauseated most of the time. I had moments during my 7 months on it where that subsided, but it was rough. I just stopped taking it a few days ago (per doctor's orders) and I can already tell I'm getting my taste for food back.

    GL to you!


  3. #3
    Registered User kateypie's Avatar
    Join Date
    Sep 2007
    Location
    Auckland, NZ
    Posts
    61
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I've only been back on Met for a week, after about 4 years break.. and even in this last week I have found that my appetite has decreased hugely. It's fantastic!! I feel so much better.. the side effects are nothing compared to how I'm feeling now!

  4. #4
    praying for twins health indira29's Avatar
    Join Date
    Sep 2007
    Location
    new york
    Posts
    92
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have been taking met 500 mil for a wile and i did not lost the appetite but when they increased to 1500 mil now i get nousea dont feel like eating and very dizzie and everything i eat makes me run to the bathroom.

  5. #5
    Registered User PBLayzod's Avatar
    Join Date
    Oct 2006
    Location
    Alabama
    Posts
    4,473
    Thanks
    0
    Thanked 3 Times in 2 Posts

    Default

    It decreased my appetite the first time I took it. I recently started again and have been more hungry. Not sure what that's all about.
    TTC #1 since 01/03
    2003- Clomid - HSG - SA
    2004- Lap - Gonal-f
    2005- Break
    2006- Saving for IVF - Metformin - BFP 10/06

  6. #6
    Registered User TrishainAZ's Avatar
    Join Date
    Nov 2002
    Posts
    3,734
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Yes, intially, it decreased my appetite, but eventually like the rest of the side effects it mostly went away (or maybe that was because I got pregnant and that made me hungry? I always get pregnant 3-4 months after starting it)

  7. #7
    Registered User sheepiegirl's Avatar
    Join Date
    Apr 2007
    Posts
    1,489
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Yep, I lost my appetite...either wasn't hungry at all or nothing sounded good, or I'd be hungry but then as soon as I took a bite or two of something I'd feel full (which is VERY unusual for me!).

    It sometimes still happens where I won't feel hungry for a few days at a time and I think I get fuller faster, but for the most part, my appetite has come back to being normal.
    Metformin 1500mg since November 2006
    Clomid Round 1 (100mg) March 2007 (BFN)(didn't O)
    Clomid Round 2 (100mg) May 2 (BFN) O'd on CD30
    Clomid Round 3 (150mg) June 15...CD50 BFN--a bust
    Metformin XR 2000mg starting July 31
    Clomid Round 4 (150mg) August 12
    SURPRISE--BFP on 10/2!!
    It's a GIRL!!! (oops!)

    Hidden Content " target="_blank">Hidden Content Hidden Content

  8. #8
    Registered User ShelleBelle's Avatar
    Join Date
    Jul 2007
    Location
    Salem, NH
    Posts
    287
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I completely lost my appetite for the first 3 to 4 weeks after starting Met. (that was my only side effect!) My appetite has come back though ~ Met is the best thing that has happened to me - well, one of the top 10 anyway!
    Me (35), DH (46), DD (16) Hidden Content

  9. #9
    Registered User rickej01's Avatar
    Join Date
    Oct 2007
    Location
    Richmond, VA
    Posts
    8
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Smile Metformin decreased appetite

    Congrats LaBlanca on your pregnancy! That is fantastic news!
    When I started Metformin, everything tasted metallic, and it still does, so I eat less bc of that I think moreso than anything else. But, I am craving healthier foods and less carbs bc my doc told me the higher carbs you eat, the worse your GI side effects are going to be, and that is very true for me. If I stick to skim milk, low fat Yogurt, lots of fruits and veggies and whole grains, then I can go without any GI upset, but once I eat some carbs (french fries or something) I better lookout--bathroom will be necessary. My tummy rumbles and rolls, and it's really embarrassing at work! So, I tend to avoid the "bad" carbs as much as possible, and in turn have lost about 16 pounds since start Met. in June of 2007.

  10. #10
    Registered User rickej01's Avatar
    Join Date
    Oct 2007
    Location
    Richmond, VA
    Posts
    8
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Congrats sheepiegirl on your pregnancy! That's fantastic. I am in VA too; where are you? We are near Richmond. I am new to the forum (just signed up yesterday) and think it's a great resource for all the PCOS necessary info. No one in my family has PCOS and I have no friends with PCOS, so I needed to find some way to vent my struggles to some people who could relate, so I am happy to have found this site.

  11. #11
    Registered User sheepiegirl's Avatar
    Join Date
    Apr 2007
    Posts
    1,489
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi ricke--Thanks! I'm still in shock. Although when I told the nurse at the dr.'s office that I was shocked that I was pg and that it was a total surprise, she looked at me and said, You were on Clomid, how could this be a surprise?

    I'm in Richmond too. I don't have any family with PCOS and just one friend with PCOS (but she's not a thin cyster, which makes our experiences different)...so this board is great to learn about stuff and discuss things!
    Metformin 1500mg since November 2006
    Clomid Round 1 (100mg) March 2007 (BFN)(didn't O)
    Clomid Round 2 (100mg) May 2 (BFN) O'd on CD30
    Clomid Round 3 (150mg) June 15...CD50 BFN--a bust
    Metformin XR 2000mg starting July 31
    Clomid Round 4 (150mg) August 12
    SURPRISE--BFP on 10/2!!
    It's a GIRL!!! (oops!)

    Hidden Content " target="_blank">Hidden Content Hidden Content

  12. #12
    Registered User Florida07's Avatar
    Join Date
    Sep 2007
    Posts
    16
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I've now been on Met for a couple of weeks and I think I'm getting used to it. I definitely eat healthier now b/c if I don't that's when my stomach gets upset. Kinda of like what Ricke said....a week ago I had a burger on white bread from my favorite fast food chain (Whataburger) and afterwards my stomach went nuts! I haven't had white bread or a burger since! I eat smaller portions now and a lot healthier. I don't seem to crave meat as often...it's strange. I'm trying to follow a low GI diet in hopes that it will help me ovulate and conceive.

  13. #13
    Registered User La Blanca's Avatar
    Join Date
    Jan 2007
    Posts
    1,952
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks, rickej01!

    Florida07--Glad to hear it's going well so far. You'll soon figure out what you can and cannot eat... Hopefully it won't be too long of a list. GL to you!


  14. #14
    Registered User skymoonsea's Avatar
    Join Date
    Sep 2007
    Posts
    16
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I tried Metformin for 4 months but all it did was make me mildly nauseated for a couple of weeks and give me the worst stomach aches! It didn't decrease my appetite at all, I ate the same. I took XL, maybe that's why? The pill seems to work better, I think maybe with thinner cysters hormones are a huge cause, maybe less so than insulin?

  15. #15
    Registered User Florida07's Avatar
    Join Date
    Sep 2007
    Posts
    16
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I think my decreased appetite is slowly fading away. I still don't eat as much as I used to but I'm eating more than I was in the beginning with Met so I guess that's a good sign. I have good days and bad days with my stomach; I think what I eat is what affects my stomach. Greasy, heavy foods don't work will with my stomach while I'm on Met. For dinner last night, I had a salad and a crustless salmon quiche....this meal worked wonderful with my stomach! Light and ungreasy meals work better with Met.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •